Prednisone.

Prednisone, a drug that belongs to the group of drugs called corticosteroids, is used to treat arthritis, breathing difficulties, blood disorders, allergies, skin problems, eye diseases, cancer, and autoimmune conditions. This drug suppresses the immune system and reduces inflammation in these conditions.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My mother takes six pills of 20 mg of Prednisone every other day. Does this pose any danger?

Query: Hello doctor, My 76 years old mother has a kidney infection. The doctor prescribed 20 mg Prednisone, and she is to take six pills every other day. I have taken Prednisone before, and I know the danger of this medication. Are six pills of 20 mg Prednisone every other day too much?  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. Steroids are not used in infection. In fact, if a person has an infection, then steroids will flare it and result in septic shock, as they decrease immunity. If a doctor has prescribed it, that means the kidney infection is less likely. She might have some degree of a...  Read Full »

Is it safe to restart Prednisone?

Query: Hi doctor, I was diagnosed with gout in left foot. It has been bothering me for a couple of weeks. Last month, I had issue with my elbow and took Prednisone. Recently, doctor said I cannot take Prednisone again so soon and was essentially screwed. Are there any other treatment options or drugs? How ...  Read Full »


Dr. Atul Prakash

Answer: Hi, Welcome to icliniq.com. No, there is no such restriction about restarting Prednisone. As long as there is a clinical need and we have exhausted other options then there is no contraindication to restart steroids. Surely, NSAIDS (non-steroidal anti-inflammatory drugs) should be tried before pr...  Read Full »

What is ITP?

Query: Hi doctor, My nephew has been unwell since few days. Since two weeks, he has small blood patches on thigh, calves and ankles. Petechial rash and bruising are also present. The doctors have diagnosed him with ITP (idiopathic thrombocytopenic purpura). I am writing to you to get a second opinion. He ...  Read Full »


Dr. Geetha Priyadarsini Kamminana

Answer: Hi,Welcome to icliniq.com. Isolated low platelet count with normal hemoglobin and CBC (complete blood count) usually is the key laboratory finding for ITP (idiopathic thrombocytopenic purpura) as there in this case. It is the diagnosis of exclusion however. I need few more details about his medica...  Read Full »

What does intact septal defect mean?

Query: Hi doctor, My wife is 23 years old. She is 22 weeks pregnant. She has a previous history of complete CHB - congenital heart block diagnosed at the 20th week of her first pregnancy and it was terminated. In her present pregnancy, two weeks back that is around the 20th week cardiologist did fetal echo...  Read Full »


Dr. Lalitha Devi. G. L

Answer: Hi, Welcome to icliniq.com. Thank you for sharing your wife's history, diagnosis and pertinent reports (attachment removed to protect patient identity). First of all, your baby has normal heart and has no heart problem.All fetuses when inside the womb of mother, they are absolutely required to have ...  Read Full »

Are there any treatment options available to stop the progress of cataract ?

Query: Hi doctor, My mother is suffering from rapidly progressive kidney disease, for which she has been on Prednisone for the last four months. As a side effect of the drug, she is developing cataracts in her eyes. She usually wears prescription glasses, but recently her eyesight improved, and upon examin...  Read Full »


Dr. Anand Yattinamani

Answer: Hello, Welcome to icliniq.com. I understand your concerns. One of the side effects of steroids is cataract formation. As you said, it is in the early stage, and it need not be operated. It may take years to become a mature cataract. As for the prevention of cataracts: there are no proven methods...  Read Full »

I have a bump on my neck, which is getting worse even after taking Prednisone. Kindly help.

Query: Hello doctor, I had a small pimple-like bump on my neck. My doctor treated it with tablet Prednisone, but now I have a larger cyst-like knot on my throat under my beard, which is getting bigger. I am now on my third antibiotic, but it is getting worse. Kindly help.   Read Full »


Dr. Sandhya Narayanan Kutty

Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. Having gone through the history and image provided from your end (attachments removed to protect the patient's identity), I suppose it to be a folliculitis cyst. Cystic folliculitis occurs due to multiple reasons, ...  Read Full »

Is it fine to take Prednisone and Azathioprine for autoimmune hepatitis?

Query: Hi doctor, I have been itching throughout my body, especially after eating, for about two years. I noticed fatigue and shortness of breath about 18 months ago. I stopped smoking before seven years. I stopped drinking before a year as my upper abdominal area started paining after drinking. Before fi...  Read Full »


Dr. Sadaf Mustafa

Answer: Hi, Welcome to icliniq.com. There are a few important facts I would want you to consider. We have to rule out other forms of hepatitis like viral hepatitis, amyloid or iron deposition, NASH (nonalcoholic steatohepatitis) and alcoholic liver disease. All three markers are non-specific;...  Read Full »

What is the reason for my fingertips and soles to turn red?

Query: Hello doctor, I had been put on Prednisone steroids for 21 days because of an allergic reaction to poison ivy. I have been off them for almost three weeks and I still feel withdrawal symptoms. The latest side effect, tonight, was red finger tips with white palms. The soles of my feet are also very ...  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concern. You received Prednisone for 21 days and have stopped them three weeks ago. Let me explain about steroids. Steroids are tapered slowly if taken for a duration longer than a week. The withdrawal symptoms have a dramati...  Read Full »

Is it normal to have fluctuations in eosinophil with seasonal changes?

Query: Hi doctor, I am a 39 year old female. My eosinophil count increase during when the season changes. From the past month, I am having a persistent cough, which is not allowing me to talk. Phlegm is also present. I have taken two bottles of cough syrup Zeet, Sensiclav 625, Montek LC, Rinifol, twice a ...  Read Full »


Dr. Patil Pratik Pramod

Answer: Hello, Welcome to icliniq.com. Not to worry, it is something called as hypereosinophilia, which is caused because of infective sources in the body. It can also occur because you are allergic to dust and pollens. I would suggest taking syrup Tossex (combination of Chlorpheniramine and Codeine) two ...  Read Full »

Can Bell's palsy be treated with nerve regeneration?

Query: Hi doctor, I have been diagnosed with Bell's palsy before 10 days. Half of my facial muscles are not working. I had swelling of the salivary gland near the ear before this issue. The MRI brain scan did not show stroke. Currently, I am on Prednisone and Valtrex. Is there any nerve regeneration treatm...  Read Full »


Dr. Hardik Nareshbhai Rajyaguru

Answer: Hi, Welcome to icliniq.com. I understand your symptoms and your question. All your symptoms, including the weakness of the facial muscles and taste issues are because of facial nerve dysfunction. It is a good thing that your MRI is normal. The treatment that you have been prescribed is also proper, ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.